Tuesday, September 30, 2014

Saturday, November 01, 2008 outofcontrol2009, Community Member, asks

Q: need advice on adderall and oxycodone 30 mg

i need some help please. i take adderall 30mg once a day and i take oxycodone 30mg say take one or two tabs every 8hrs for pain. i have sever lower back pain with ruptured discs. is there any problems with takeing both meds? please let me know.

thank you ...

Answer This
Answers (1)
spirit0, Community Member
3/17/09 10:37pm

I don't know if it's just me or not but the first time I started taking Adderall and Oxy together I got really buzzed. It seems that Adderall ( being pure speed anyway) seems to intensify everything else I take. I just take 20 mgs. of Adderall in the a.m. and 30 mgs. Oxy every 4-6 hrs.. Back in the old days when people first started to combine speed with heroin ( they called those "speedballs") that could be a prescription for death if you overdid it. Which many people did cause you could buzz through your day and get LOTS done in record time and not have the any pain! What could be better!! I have to be really careful not to overdo things when I feel no pain. Pain can be a good thing when it tells you you are doing something too much, too hard, too long. I have messed up my back several times doing that. I have inoperable spinal issues - I need spinal fusion in my c-spine but I am too big a risk. I get MAJOR pain in my wrists, hands , thumbs that wake me up at night like I have been attacked by someone taking a hot poker to gouge out my thumbs from my hands and they are wrapping barbed wire around my wrists and hanging me from them! What fun! I have partial flattening of the spinal chord and moderate stenosis, too , so ALL nerve bundles from my neck down are affected. That means Everything! There are times I suddenly 'loose' a foot or part of a leg for a couple hours. Very weird. IF I double up on the meds when I really hurt bad, I'm sure I feel like someone did in the old 'speedball' days. It's no wonder people got 'hooked' on the combo! BUT - the withdrawal is a real bear so I don't recommend it. I have that under control now. Mostly because I can NOT go without pain meds now - not even for half a day, so I make sure I don't run out too soon. Everyone is different, though, so just judge by your own body and how you feel. The Adderall does speed up metabolism some so you will feel the meds more than if you didn't take the Adderall , but , unless it makes you ill or something, I wouldn't worry about it. I have also found that antihistamines intensify other drugs for me. But , that's me! I know for sure that laxatives will intensify the meds - for anyone. Just pay attention to your body. It knows what it's doing. Good luck!

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By outofcontrol2009, Community Member— Last Modified: 03/29/14, First Published: 11/01/08